The text only version may be available in large print, Braille or audio CD. For further information call emc accessibility on 0800 198 5000. The product code(s) for this leaflet is: PL00014/0860 .
Boots 6 Years Plus Paracetamol 250mg/5ml Oral Suspension
Boots 6 Years Plus Paracetamol 250 mg/5 ml Oral Suspension
This medicine is available without prescription to treat minor conditions. However, you still need to give it carefully to get the best results from it.
This medicine contains Paracetamol which belongs to a group of medicines called analgesics and antipyretics, which act to relieve pain and reduce fever.
It can be used to relieve mild to moderate pain including toothache, headache, earache, sore throat and other pains. It can also be used to relieve the symptoms of colds and flu and to reduce fever.
This medicine can be given to children from the age of 6 years and over. However, some children should not be given this medicine or you should seek the advice of their pharmacist or doctor first.
Information about some of the ingredients in this medicine:
This medicine contains 1.1 g of sorbitol in each 5 ml dose, which is equivalent to 220 mg/ml. Sorbitol may cause gastrointestinal discomfort and have a mild laxative effect. Sorbitol is a source of fructose. If your doctor has told you that you (or your child) have an intolerance to some sugars or if you have been diagnosed with hereditary fructose intolerance (HFI), a rare genetic disorder in which a person cannot break down fructose, talk to your doctor before you (or your child) take or receive this medicine.
Methyl hydroxybenzoate (E218) may cause allergic reactions (possibly delayed).
This medicine contains less than 1 mmol sodium (23mg) per 5 ml dose, that is to say essentially ‘sodium-free’.
This medicine contains 0.06 mg of benzyl alcohol in each 5 ml dose. Benzyl alcohol may cause allergic reactions. Ask your doctor or pharmacist for advice if you are pregnant or breastfeeding, or have liver or kidney disease. This is because large amounts of benzyl alcohol can build-up in your body and may cause side effects (called "metabolic acidosis").
This medicine contains 17.8 mg of propylene glycol per 5 ml dose.
This medicine may be harmful if you are dependent on alcohol or have alcoholic liver disease. Do not drink alcohol (e.g. wine, beer, spirits) whilst taking this medicine.
Oral contraceptives may reduce the pain relief obtained with this medicine.
If you are elderly your doctor or pharmacist may advise you to take less of the medicine or take the medicine less regularly. In this case follow their instructions.
Pregnancy and breastfeeding: Do not take this medicine unless your pharmacist or doctor tells you to. If necessary, this medicine can be used during pregnancy. You should use the lowest possible dose that reduces your pain and/or your fever and use it for the shortest time possible. Contact your doctor if the pain and/or fever are not reduced or if you need to take the medicine more often.
This medicine contains paracetamol.
Do not give anything else containing paracetamol while giving this medicine.
Before you give this medicine, make sure that you tell your pharmacist about ANY other medicines you might be giving your child at the same time, particularly the following:
If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor and medicine you have bought for your child, including herbal and homeopathic remedies.
Check the cap seal is not broken before first use. If it is, do not give the medicine.
Do not give anything else containing paracetamol while giving this medicine.
Check the table on the back of the leaflet to see how much of the medicine to give to your child. Never give more medicine than shown in the table.
It is important to shake the bottle for at least 10 seconds before use.
Always use the syringe supplied with the pack. The syringe can be used to measure 2.5 ml or 5 ml by drawing the liquid to the correct mark on the syringe.
Give this medicine to your child to swallow.
For children of 6 years up to 8 years:
For children of 8 years up to 10 years:
For children of 10 years up to 12 years:
For children of 12 years up to 16 years:
For adults and children of 16 years and over:
Don’t give more than 4 times in any 24 hours.
Do not give to children under 6 years.
Do not give more than the amount recommended above.
Do not give this medicine to your child for more than 3 days, unless your doctor or pharmacist tells you to.
If your child does not get better, talk to their doctor.
1. Shake the bottle for at least 10 seconds before use.
2. Push the syringe firmly into the plug (hole) in the neck of the bottle.
3. To fill the syringe, turn the bottle upside down. Whilst holding the syringe in place, gently pull the plunger down drawing the medicine to the correct mark (2.5 ml or 5 ml) on the syringe.
4. Turn the bottle the right way up, and then gently twist the syringe to remove from the bottle plug.
5. Place the end of the syringe into the child’s mouth, normally to the side of the mouth between the gums and cheek. Press the plunger down to slowly and gently release the medicine.
6. If the table above advises you to give more than 5 ml of the medicine, repeat steps 2 to 5 to give your child the correct amount of medicine. After use replace the cap on the top of the bottle tightly. Store all medicines out of the sight and reach of children.
Wash the syringe in warm water and allow to dry.
If you give too much or if anyone accidentally swallows some of the medicine: Talk to a doctor at once if your child takes too much of this medicine even if they seem well. This is because too much paracetamol can cause delayed, serious liver damage. Go to your nearest hospital casualty department. Take the medicine and this leaflet with you.
Most people will not have problems, but some may get some.
If you take this medicine for a long time you may get:
If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard, search for MHRA Yellow Card in the Google Play or Apple App Store. By reporting side effects you can help provide more information on the safety of this medicine.
Do not store above 25°C. Store in the original package.
Keep the lid tightly closed.
Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.
Use by the date on the end flap of the carton or on the label edge. After this date return any unused product to your nearest pharmacy for safe disposal.
Each 5 ml of oral suspension contains Paracetamol 250 mg, which is the active ingredient.
As well as the active ingredient, the suspension also contains purified water, sorbitol (E420), glycerol (E422), microcrystalline cellulose, carmellose sodium, methyl hydroxybenzoate (E218), acesulfame potassium, hyetellose, strawberry flavour (containing benzyl alcohol and propylene glycol (E1520)) and cream flavour (containing propylene glycol (E1520)).
The pack contains 70 ml or 80 ml of an off white, strawberry-flavoured syrupy suspension.
Not all pack sizes may be marketed.
Manufactured for the Marketing Authorisation holder
Leaflet prepared October 2023.
If you would like any further information about this medicine, please contact The Boots Company PLC Nottingham NG2 3AA
To request a copy of this leaflet in Braille, large print or audio please call, free of charge:
0800 198 5000 (UK only)
Please be ready to give the following information:
Product name: Boots 6 Years Plus Paracetamol 250mg/5ml Oral Suspension
Reference number: 00014/0860
This is a service provided by the Royal National Institute of Blind People.